Missouri, 2004

Hail in Missouri, May 13, 2004

May 13, 2004 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at May 13, 10:55 AM CST, 1 hour 57 minutes earlier.

Area forecast discussion, May 13, 10:55 AM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1155 AM CDT THU MAY 13 2004

.DISCUSSION...
CONVECTIVE COMPLEX CONTINUES TO MIGRATE EAST SOUTHEAST ACROSS THE
FORECAST AREA AT MIDDAY. THE AIRMASS HAS DESTABILIZED AHEAD OF THIS
COMPLEX WITH SURFACE BASED CAPES WERE NEAR 2000 J/KG IN FAR
SOUTHWEST MISSOURI. THIS HAD RESULTED IN SOME INTENSIFICATION OF THE
STORMS ALONG THE OUTFLOW BOUNDARY. A MODERATELY UNSTABLE AIRMASS
WILL DEVELOP THIS AFTERNOON ACROSS FAR SOUTHERN MISSOURI WHERE
BREAKS IN THE CLOUDS HAVE DEVELOPED. ISOLATED SEVERE THUNDERSTORMS
WILL BE POSSIBLE BUT THE GREATEST RISK OF SEVERE WEATHER WILL BE
CONCENTRATED TO THE SOUTHWEST ACROSS OKLAHOMA WHERE WIND PROFILES
WILL BE MORE CONDUCIVE TO SEVERE STORM DEVELOPMENT. PRECIPITABLE
WATER VALUES NEAR 1.5 INCHES AND DEEP MOISTURE CONVERGENCE WILL LEAD
TO LOCALLY HEAVY RAINFALL AND THE POTENTIAL OF LOCALIZED FLOODING.
THE SHOWERS WILL PERSIST FOR A FEW HOURS BEHIND THE INITIAL LINE OF
STORMS. RAIN COOLED AREAS WILL REMAIN IN THE 60S DURING THE
AFTERNOON.  FORECAST GRIDS HAVE BEEN UPDATED TO REFLECT LOWER HIGH
TEMPERATURES AND HIGHER RAIN CHANCES THIS AFTERNOON.

&&

.AVIATION...
MVFR TO LOCALLY IFR CEILINGS CAN BE EXPECTED THIS AFTERNOON AND
EVENING AS SHOWERS AND THUNDERSTORMS OVERSPREAD THE AREA. THE
VISIBILITY WILL BE REDUCED TO AS LOW AS 2 MILES IN THE HEAVIER
PRECIPITATION. NOT MUCH IMPROVEMENT IN FLYING CONDITIONS IS EXPECTED
THROUGH FRIDAY MORNING.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

FOSTER
Hazardous weather outlook, May 13, 12:00 PM CST, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT THU MAY 13 2004

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141100-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
100 PM CDT THU MAY 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED TO NUMEROUS THUNDERSTORMS WITH A FEW CAPABLE OF
  PRODUCING HAIL UP TO THE SIZE OF NICKELS AND DAMAGING WINDS IN
  EXCESS OF 60 MPH.

  HEAVY RAINFALL OF ONE TO TWO INCHES AND LOCALIZED FLOODING.

  AREAS AFFECTED AND TIMING:

  THUNDERSTORMS CAN BE EXPECTED ACROSS THE ENTIRE OUTLOOK AREA
  THROUGH TONIGHT. THE RISK OF SEVERE THUNDERSTORMS WILL BE CONFINED
  TO FAR SOUTHERN MISSOURI SOUTH OF INTERSTATE 44.

  DISCUSSION:

  A LARGE COMPLEX OF SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS
  THE REMAINDER OF THE MISSOURI OZARKS THIS AFTERNOON. STRONG
  TO ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS FAR
  SOUTHERN MISSOURI WHERE THE AIRMASS WILL BE MOST UNSTABLE. LARGE
  HAIL WILL BE THE PRIMARY HAZARD WITH ANY SEVERE STORMS THAT
  DEVELOP. OTHERWISE TORRENTIAL RATES IN EXCESS OF ONE INCH PER HOUR
  AND LOCALIZED FLOODING WILL BE THE PRIMARY THREATS. THE REMAINDER
  OF THE OUTLOOK AREA WILL EXPERIENCE OCCASIONAL SHOWERS AND
  THUNDERSTORMS BUT SEVERE WEATHER IS NOT EXPECTED.

  PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TONIGHT AS A
  COLD FRONT PUSHES INTO THE REGION. IT APPEARS THAT INSTABILITY
  WILL BE LIMITED AND SEVERE WEATHER IS NOT EXPECTED. HOWEVER LOCALLY
  HEAVY RAINFALL WILL REMAIN A POSSIBILITY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  NON SEVERE THUNDERSTORMS MAY LINGER OVER SOUTHERN MISSOURI EARLY
  FRIDAY.

  A CHANCE OF THUNDERSTORMS WILL RETURN TO THE AREA TUESDAY AND
  WEDNESDAY OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

  SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED THIS AFTERNOON AND
  EVENING AND SOUTH OF INTERSTATE 44.

FOSTER

In the hours before

Local storm report, May 13, 7:36 AM CST, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0836 AM CDT THU MAY 13 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0315 AM     HAIL             SCHELL CITY             38.02N 94.12W
05/13/2004  0.75 INCH        VERNON             MO   POST OFFICE

FEH
Local storm report, May 13, 7:42 AM CST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0842 AM CDT THU MAY 13 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0445 AM     HAIL             3 N CLIMAX SPRINGS      38.14N 93.05W
05/13/2004  0.75 INCH        CAMDEN             MO   POST OFFICE

FEH
Local storm report, May 13, 7:49 AM CST, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0849 AM CDT THU MAY 13 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0457 AM     HAIL             2 E GLENSTED            38.52N 92.83W
05/13/2004  0.75 INCH        MORGAN             MO   POST OFFICE

FEH

The radar

The Springfield radar (KSGF), 93 km away, was scanning. The volume nearest the first event began at 18:50 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, McDonald

When
May 13, 12:52 PM CST
Where
McDonald County, Longview
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.717, -94.217

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397974.